Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2002, 3:28 PM CDT for Maury County, Williamson County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2002, 3:28 PM CDT (20:28 UTC)
- Expired
- May 2, 2002, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 022028 SVRBNA TNC119-187-022115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT THU MAY 2 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MAURY COUNTY IN TENNESSEE WILLIAMSON COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES WEST OF FRANKLIN...OR 10 MILES EAST OF CENTERVILLE...MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN AROUND 345 PM CDT BRENTWOOD AROUND 355 PM CDT NOLENSVILLE AROUND 350 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:31 PM CDT, 57 minutes earlier.
Area forecast discussion, May 2, 2:31 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 231 PM CDT THU MAY 2 2002 CURRENTLY, FRONT CONTINUES TO EDGE ACROSS THE MID STATE, WITH A STRONG TEMPERATURE CONTRAST ALONG THE FRONT. IT APPEARS THE SEVERE THUNDERSTORM WATCH IS NOT GOING TO MATERIALIZE, AS THE LOW-LEVEL ENVIRONMENT IS JUST NOT UNSTABLE ENOUGH TO SUPPORT WIDESPREAD CONVECTION. UNLESS SOMETHING BEGINS TO POP DURING THE NEXT HOUR, PLAN TO CANCEL THE WATCH BEFORE ISSUING THE AFTERNOON ZONE FORECAST PACKAGE. MODELS SHOW FRONT STALLING OUT OVER THE TENNESSEE VALLEY TOMORROW, THEN RETURNING AS A WARM FRONT AS PART OF ANOTHER DEVELOPING LOW CENTER. MORE CONVECTION IS EXPECTED FRIDAY NIGHT AND INTO SATURDAY BEFORE THIS SYSTEM FINALLY PULLS EAST. DONT EXPECT MUCH TEMPERATURE CHANGE, AS THIS NEXT SYSTEM WILL BE MORE MESOSCALE, AND THEREFORE WONT PULL IN MUCH OF AN AIR MASS CHANGE. LOOKING AHEAD, TEMPERATURES NEXT WEEK WILL LIKELY REMAIN AROUND NORMAL, WITH ANOTHER FRONTAL SYSTEM BRINGING A CHANCE OF RAIN TO THE MID STATE SUNDAY NIGHT AND INTO TUESDAY. .BNA...SEVERE THUNDERSTORM WATCH ALL MIDDLE TENNESSEE COUNTIES UNTIL 00Z. ROSE
In the hours before
Local storm report, May 2, 11:47 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1147 AM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1136 AM 3 SW CELINA TN 1.25 INCH HAIL
05/02/02 CLAY
1142 AM 0 CELINA TN 1.75 INCH HAIL
05/02/02 CLAY
MRLocal storm report, May 2, 12:10 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1210 PM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM 3 NE PICKETT STATE PARK TN 1.00 INCH HAIL
05/02/02 PICKETT REPORTED BY PUBLIC
MED/MRThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:35 AM CDT | Severe Thunderstorm Warning | OHX | Clay | 25 min |
| May 2, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Clay | 23 min |
| May 2, 11:38 AM CDT | Severe Thunderstorm Warning | OHX | Clay | 22 min |
| May 2, 11:43 AM CDT | Severe Thunderstorm Warning | OHX | Pickett | 32 min |
| May 2, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 2, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 36 min |
| May 2, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 48 min |
| May 2, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 41 min |
| May 2, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 50 min |
| May 2, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 44 min |
| May 2, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 50 min |
| May 2, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| May 2, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 36 min |
| May 2, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 28 min |
| May 2, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 47 min |
| May 2, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.